MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN918561
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "after insertion of the cvc, 2 out of 4 extension lines were not working: it was impossible to aspirate the line.Cvc changed".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 4-l catheter for analysis.Definite signs of use in the form of biological material were observed within the catheter extension lines.Visual analysis of the catheter revealed no obvious defects or anomalies.After performing functional testing, it was revealed that the distal and 14cm medial extension lines had no issues.The 12.7cm medial and proximal extension lines encountered resistance.The customer complaint of 2 extension lines blocked in use was confirmed.Large amounts of biological material were observed within the blocked lumens.The overall length of the catheter measured 218mm, which is within the specification limits of 207mm - 227mm per the catheter product drawing.The outer diameter of the catheter measured 2.92mm , which is within the specification limits of 2.87mm - 2.97mm per the catheter extrusion graphic.The outer diameter of the proximal extension line measured 2.19mm, which is within the specification limits of 2.13mm - 2.21mm per the proximal extension line extrusion drawing.The inner diameter of the proximal extension line measured 1.4732mm, which is within the specification limits of 1.42mm - 1.50mm per the extension line product drawing.The outer diameter of the 12.7cm medial 1 extension line measured 2.17mm , which is within the specification limits of 2.13mm - 2.21mm per the medial 1 extension line extrusion drawing.The inner diameter of the medial 1 extension line measured 1.4478mm , which is within the specification limits of 1.40mm - 1.48mm per the extension line extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the distal and the medial 2 lines flushed as intended.Resistance was experienced when flushing the proximal and medial 1 extension lines, indicating a blockage within the lumens.A long pin gauge was inserted into the proximal lumen to release the blockage, and large amounts of biological material were observed within the lumen.The same method was performed to remove a similar blockage of biological material from the medical 1 extension line.Once removed, both extension lines flushed as intended.A manual tug test confirmed that all four extension lines were secure within their respective hubs.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user, "maintain catheter patency according to institutional policies, procedures and practice guidelines.All personnel who care for patients with central venous catheters must be knowledgeable about effective management to prolong catheter's dwell time and prevent injury." the customer report of two blocked extension lines was confirmed through investigation of the returned sample.Functional testing revealed a blockage in the proximal and 12.7cm medial extension lines due to biological material.After the lines were cleared of biological material, they flushed as intended.The catheter passed all relevant visual and dimensional inspections, and a device history record review revealed no relevant findings.Therefore, based on the customer report that the blockage was observed during use and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21364552
Report Number3006425876-2025-00146
Device Sequence Number15566152
Product Code DQY
UDI-Device Identifier10801902029291
UDI-Public(01)10801902029291(11)240320(17)280531(10)71F24C0758(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918561
Device Catalogue NumberCV-15854
Device Lot Number71F24C0758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown